# SDR 95ZZZX762

- Difficulty date: January 31, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N163SP
- Make and model: Beech E-55
- Aircraft serial: TE872
- System (JASC): 2810 · Fuel Storage
- Part: Adapter
- Part number: 963800363
- Condition: Leaks
- Location: Filler Neck
- Part time: 3,978 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

LEFT MAIN FUEL TANK HAD PERSISTENT LEAKAGE EVIDENT AT LOWER WING SKIN ADJACENT TO DRAIN.  INVESTIGATION FOUND SOURCE TO BE IN THE AREA OF THE FILLER NECK ADAPTER ASSY.  SEALS AND GASKETS WERE REPLACED WITH NO POSITIVE RESULTS.  SUBSEQUENT REMOVAL AND TESTING OF THE ADAPTER ASSY FOUND LEAKAGE TO BE FROM AROUND THE SEAM WHERE UPPER AND LOWER FLANGE HALVES WERE MATED.  THIS JOINT IS FACTORY MADE AND APPEARS BRAZED OR SOLDERED.  FUEL WOULD LEAK FROM THAT POINT ONLY WHEN TANK WAS COMPLETELY FULL AND WOULD TRAVEL UNDER THE FUEL CELL TO THE LOWER WING ROOT AREA BEFORE BECOMING VISIBLE.  SUBMITTER RECOMMENDS AREA BE INVESTIGATED AS POSSIBLE SOURCE WHEN OTHER AREAS FAIL TO REVEAL SOURCE OF FUEL LEAKAGE.
